UK’s former NHS chief David Nicholson stopped taking statins because of debilitating side effects
Monday, July 25, 2016 7:51 am Email this article
Sir David Nicholson, the former chief executive of NHS England (National Health Service England), stopped taking his statin because of “debilitating” side effects according to an article in the UK newspaper The Sunday Times.
Nicholson was quoted as saying, “I was getting muscle and joint pain. It was getting worse and worse. It was mild to begin with and I kind of thought it was because I was getting old. I stopped taking them for a week and I got better.”
“The muscle pain probably started in May or June 2013. It got really bad towards the last two or three months. I was struggling with sleep.”
Doctors are too ready to give drugs
The article also said that Nicholson was concerned that doctors are to ready to give drugs rather than try to change a person’s lifestyle.
More money needs to be spent giving advice on lifestyle changes
He said that more money needed to be spent on specialty nurses to provide advice to patients on a healthier diet and exercise.
Why take a drug before trying lifestyle changes?
Nicholson was also quoted as saying, “If a lifestyle change works then why would you take the statin? The trouble is that they give you a statin straightaway, so you don’t know what is working.”
Comment from Larry Hobbs
The research strongly suggests to me that no one should take statins and that there are much better ways to reduce your risk of heart attack, stroke and death.
See the articles listed below.
Ungoed-Thomas J. Why I’ve stopped taking statins, by former NHS chief. The Sunday Times, 2016 Jul 24.